Alert archive / North Dakota / Special Weather Statements in 2021
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Jul 3, 2021, 6:24 AM CDT for Burleigh County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 6:24 AM CDT (11:24 UTC)
- Expired
- Jul 3, 2021, 7:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 8 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2916 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS83 KBIS 031124 SPSBIS Special Weather Statement National Weather Service Bismarck ND 624 AM CDT Sat Jul 3 2021 NDZ034-035-031200- Morton ND-Burleigh ND- 624 AM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BURLEIGH AND NORTHEASTERN MORTON COUNTIES UNTIL 700 AM CDT... At 620 AM CDT, a strong thunderstorm was located near Mandan, moving northeast at 20 mph. Pea size hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Bismarck, Mandan, Lincoln, Mcdowell Dam Recreation Area, Fort Abraham Lincoln State Park and University Of Mary. LAT...LON 4667 10098 4677 10109 4701 10080 4675 10050 TIME...MOT...LOC 1120Z 230DEG 18KT 4676 10091 $$ GALE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Jul 3, 4:24 AM CDT, 2 hours earlier.
Area forecast discussion, Jul 3, 4:24 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Bismarck ND 424 AM CDT Sat Jul 3 2021 .SHORT TERM...(Today and tonight) Issued at 318 AM CDT Sat Jul 3 2021 Main forecast issue today will be possible severe weather this afternoon and this evening. Currently, at the surface, a surface trough/warm front was situated over eastern Montana into northwest South Dakota. Aloft, an upper level circulation was located over western North Dakota with a vort lobe lifting north through western ND and another lobe tracing eastward through northwest SD. Another circulation was noted over southern Alberta, tracking eastward. Scattered convection continues over the west central, with some convection firing recently over portions of Mercer, Morton and Grant counties. This isolated to scattered convection will continue to drift eastward into central ND this morning. First of all, the heat. Clouds may inhibit afternoon heating over central ND, bit overall, it still looks like a hot day across western and central North Dakota. Utilized our given NBM temperatures, giving us upper 90s over much of the western Half of ND, with a few 100 degree readings here and there. East of the Highway 83 corridor, temperatures are mainly in the mid to upper 90s. There is a threat of some strong to possibly severe storms this afternoon and evening. The surface trough/warm front moves eastward today into central ND, along with the circulation noted over western ND. there looks to be pretty good moisture pooling ahead of this boundary that develops mainly east of the Highway 83 corridor this afternoon. This, combined with the strong daytime heating, the forcing from the upper level wave, and the strong warm advection associated with the "warm front" result in scattered convection developing mid to late afternoon. Some of the recent CAMS show this convection firing around 21-22 UTC around the Turtle Mountains/Devils Lake Basin and southward into the northern James River Valley. Bulk shear, around 25-30 Knots is crossing the surface boundary at a cross angle, neither normal nor parallel to the boundary. This results in a messy mode with both multi-cellular convection possibly growing upscale into a linear segment, but also hints at some supercellular components in the early stages of development. With the generally weak shear the main threats at this time look to be quarter sized hail and 60 mph winds. Will need to monitor as strong DCape values around the Devils Lake Basin and overall instability could result in higher severe threats, but in coord with FGF, will pass this along to the day shift to monitor. Back to the west, the cold front associated with the Canadian shortwave pushes into western ND. Moisture and instability will not be as abundant, but thinking there may be enough residual moisture behind the initial boundary that we could see some isolated thunderstorms develop late afternoon/early ahead of the cold front over western into central ND, mainly along and west of the Highway 83 corridor and as far west as the Highway 22 corridor. There should be some steep lapse rates and even higher DCAPE values out here so some marginal severe hail and locally severe wind gusts could be associated with any isolated to scattered storms, that develop. The overall threat across central ND should taper off pretty quickly by mid evening. Thereafter a warm night is expected with lows mainly in the 60s. .LONG TERM...(Sunday through Friday) Issued at 318 AM CDT Sat Jul 3 2021 High pressure under ridging aloft builds behind the surface trough on Sunday. The ridging and the presence of the still warm 850mb air mass will keep surface temperatures warm, though slightly cooler than Saturday. Highs in the upper 80s north to mid 90s south are forecast. Model consensus is generally continuing to produce a dry Independence Day forecast with the brief ridging, with chances reintroduced as mid-level heights lower and another wave passes through late Sunday night into Monday morning. The overall upper air pattern to start the week will feature a gradually building southwest ridge, with North Dakota on the northern/northeast periphery of the broadly anti-cyclonic flow. This should allow periodic waves to pass through with chances for convection, though with lesser predictability further into the week. A broad wave Monday and Tuesday should drop a frontal boundary through the state bringing cooler temperatures from north to south, especially Tuesday. Along the mostly stationary baroclinic zone chances for precipitation become more widespread, coinciding with NAEFS precipitable water around the 90th percentile compared to climatology. There is some signal for the next and possibly stronger shortwave to cross the region on Thursday, however with much disagreement model to model and run to run in regards to amplitude. Broad chances for thunderstorms continue through this midweek period and the possibility for severe convection will need to be monitored given the signal for a favorable upper level jet orientation. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 318 AM CDT Sat Jul 3 2021 Overall VFR conditions are expected through the forecast period, although some isolated thunderstorms are possible at times. For the overnight hours we will see light southerly surface winds, but with increasing winds aloft added a period of LLWS at KBIS and KMOT in the 08-14Z timeframe. Dying convection over southwest ND may bring a shower to KDIK in the next hour so. This activity moves in to KBIS around 11 UTC so added a VCSH. Left out thunder for now but will monitor. Better chances for storms develop mainly east of KBIS and KMOT Saturday afternoon and move into KJMS around 00 UTC Sunday. For now kept thunder out of KBIS and KMOT Saturday afternoon, but will need to monitor. Also with the uncertainty, added just a VCTS at KJMS around 00 UTC Sunday. Isolated late afternoon and early evening shower or thunderstorm activity may develop over western ND but way too isolated in nature to introduce any convection at this time. In general southerly flow Saturday morning turns west to northwest Saturday afternoon, then more northerly Sunday evening. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWH LONG TERM...TWH AVIATION...TWH
Hazardous weather outlook, Jul 3, 4:25 AM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 425 AM CDT Sat Jul 3 2021 NDZ001-002-009-010-017-018-031>033-040-041-043-044-040930- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 425 AM CDT Sat Jul 3 2021 /325 AM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Today and Tonight Isolated severe thunderstorms are possible across central North Dakota, mainly along and east of the Highway 83 corridor. The main hazards will be large hail up to quarter size and damaging wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-040930- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- 425 AM CDT Sat Jul 3 2021 /325 AM MDT Sat Jul 3 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms are possible across western North Dakota early this morning, and again late this afternoon into the early evening. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed on a limited basis.
In the hours before
Special weather statement, Jul 3, 6:24 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Bismarck ND 624 AM CDT Sat Jul 3 2021 NDZ034-035-031200- Morton ND-Burleigh ND- 624 AM CDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BURLEIGH AND NORTHEASTERN MORTON COUNTIES UNTIL 700 AM CDT... At 620 AM CDT, a strong thunderstorm was located near Mandan, moving northeast at 20 mph. Pea size hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Bismarck, Mandan, Lincoln, Mcdowell Dam Recreation Area, Fort Abraham Lincoln State Park and University Of Mary. LAT...LON 4667 10098 4677 10109 4701 10080 4675 10050 TIME...MOT...LOC 1120Z 230DEG 18KT 4676 10091 GALE
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:59 AM CDT | Special Weather Statement | BIS | Burleigh | 46 min |
| Jul 3, 4:21 PM CDT | Special Weather Statement | BIS | Rolette | 24 min |
| Jul 3, 4:45 PM CDT | Special Weather Statement | BIS | Rolette | 30 min |
| Jul 3, 5:45 PM CDT | Special Weather Statement | BIS | Kidder | 30 min |
| Jul 3, 6:14 PM CDT | Special Weather Statement | BIS | Logan | 31 min |
| Jul 3, 6:15 PM CDT | Special Weather Statement | BIS | Kidder | 30 min |
| Jul 3, 6:39 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 66 min |
| Jul 3, 6:40 PM CDT | Severe Thunderstorm Warning | BIS | Logan, Stutsman | 65 min |
Nearby
Special Weather Statements in North Dakota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.